Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching back to Isentress-Viread and Emitriva from Stribild
Jun 14, 2013

Hi, Im Nina im 38 transwoman and i ve been taking Isentress -Viread and Emitriva for mor than a year. I didnt have side effects at all, but then i decided to switch for a one pill regimen. I tried Atripla and didnt work had too much vertigo and depressed. Then lately im taking Stribild for like 5 months and at first i had some weird dreams like with Atripla but less severe but now i feel that i have muscle pains in my feet and hands sometimes i cant explain why ( I thought it was the flu or cold ) And also i start noticing that my legs started losing weight and my belly gaining. So i feel it could be the pill and im thinking to switch back to my old Isentress combination perhaps with truvada this time. It would be a problem?? thanks.

Response from Dr. Young

Hi and thanks for posting.

First off, should one develop new side effects after switching to a new regimen, and provided that the switch wasn't done for reasons of virologic failure, you can certainly switch back. In this case, this means, yes, you can switch back to your Isentress (raltegravir)-based regimen if you choose to.

You've described a couple of different symptoms, the first- aching of the hands and feet could be related to electrolyte (chemical) imbalance in your blood (easily identified in blood tests), neuropathy (uncommon with the medications in Stribild) or mechanical/musculoskeletal issues, like arthritis.

The second, the loss of (probably) fat in the legs and gain of fat in the abdomen, sounds like lipodystrophy. Lipo is a big topic and the subject of a lot of content on the Forum. Overall, Stribild isn't strongly associated with lipo, and certainly there's no data to suggest that the risks are greater than your previous regimen.

I'd suggest reviewing your symptoms and concerns with your health care provider- but again, if you're uncomfortable continuing, you could try switching back and monitoring your symptoms closely.

I hope that's helpful, BY



Previous
Why Am I Doing So Well
Next
Meds change?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement